Asymmetric bifurcations of thick-walled circular cylindrical elastic tubes under axial loading and external pressure

Zhu, Y., Luo, X.Y. and Ogden, R.W. (2008) Asymmetric bifurcations of thick-walled circular cylindrical elastic tubes under axial loading and external pressure. International Journal of Solids and Structures, 45(11-12), pp. 3410-3429. (doi:10.1016/j.ijsolstr.2008.02.005)

Full text not currently available from Enlighten.

Publisher's URL: http://dx.doi.org/10.1016/j.ijsolstr.2008.02.005

Abstract

In this paper, we consider bifurcation from a circular cylindrical deformed configuration of a thick-walled circular cylindrical tube of incompressible isotropic elastic material subject to combined axial loading and external pressure. In particular, we examine both axisymmetric and asymmetric modes of bifurcation. The analysis is based on the three-dimensional incremental equilibrium equations, which are derived and then solved numerically for a specific material model using the Adams–Moulton method. We assess the effects of wall thickness and the ratio of length to (external) radius on the bifurcation behaviour.

Item Type:Articles
Keywords:Elastic stability, Finite deformation, Bifurcation, Elastic tube
Status:Published
Refereed:Yes
Glasgow Author(s) Enlighten ID:Luo, Professor Xiaoyu and Ogden, Professor Raymond and Zhu, Dr Yunfei
Authors: Zhu, Y., Luo, X.Y., and Ogden, R.W.
Subjects:R Medicine > R Medicine (General)
Q Science > QA Mathematics
Q Science > QC Physics
College/School:College of Science and Engineering > School of Mathematics and Statistics > Mathematics
Journal Name:International Journal of Solids and Structures
Journal Abbr.:Iint. J. Solids Struct.
ISSN:0020-7683
ISSN (Online):1879-2146
Published Online:14 February 2008

University Staff: Request a correction | Enlighten Editors: Update this record